Arizona, 2006High Wind in Arizona, March 29, 2006
March 29, 2006 · NWS FGZ · 2 events in 2 counties and zones
High wind blew trees into power line in the Show Low area. The Show Low airport reported sustained south winds of near 45 MPH with gusts to 62 MPH.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High wind blew trees into power line in the Show Low area. The Show Low airport reported sustained south winds of near 45 MPH with gusts to 62 MPH. The National Forest Service in Springerville reported downed trees at 440 PM and 542 PM.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Mar 29, 9:40 AM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 29, 9:40 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST WED MAR 29 2006
.SYNOPSIS...A STORM SYSTEM WILL MOVE ACROSS NORTHERN ARIZONA TODAY
BRINGING RAIN AND HIGH ELEVATION SNOW SHOWERS ALONG WITH WINDY
CONDITIONS. ACCUMULATING SNOW WILL BE CONFINED MAINLY TO ELEVATIONS
ABOVE 7000 FEET. ON THURSDAY AND FRIDAY...EXPECT DRY AND MILD
CONDITIONS AS HIGH PRESSURE MOVES ACROSS THE STATE. OVER THE WEEKEND
AND INTO NEXT WEEK A SERIES OF WEAK WEATHER SYSTEMS WILL BRING
UNSETTLED CONDITIONS.
&&
.DISCUSSION...THIS MORNING THERE IS A BROAD TROF OF LOW PRESSURE
ACROSS THE WESTERN U.S. THE H5 COLD POOL IS STILL OVER CENTRAL
CALIFORNIA. THIS MORNINGS FGZ SOUNDING SUGGESTS THE SURFACE COLD
FRONT HAS ALREADY COME THROUGH THE WESTERN PORTIONS OF THE STATE.
AHEAD OF THE COLD FRONT...OVER THE LITTLE COLORADO RIVER VALLEY AND
THE WHITE MOUNTAINS...IT WILL BE QUITE WINDY WITH SOUTHWEST GUSTS TO
AROUND 50 MPH.
THE MAIN PERIOD OF PRECIPITATION OVER THE YAVAPAI AND COCONINO
COUNTIES LOOKS TO BE NOW THROUGH EARLY EVENING. SNOW LEVELS ARE
EXPECTED TO REMAIN 6500 FEET OR HIGHER WITH ACCUMULATIONS OF GREATER
THAN 2 INCHES REMAINING ABOVE THE 7500 FOOT LEVEL. FLAGSTAFF COULD
SEE AN INCH OF ACCUMULATION ON GRASSY SURFACES. THE AIRMASS IS
ALREADY UNSTABLE AND THIS WILL INCREASE AS THE COLD POOL MOVES
TOWARDS US THIS AFTERNOON.
TONIGHT...THE FOCUS OF THE PRECIPITATION SHOULD SHIFT TO AREAS NORTH
OF A LINE FROM VALLE TO WINDOW ROCK AS THE COLD POOL MOVES ACROSS
THIS AREA. FURTHER TO THE SOUTH...H5 TEMPS ARE WARMING RAPIDLY WITH
WESTERLY FLOW BRINGING IN DRIER AIR. SO WILL BE LOOKING AT NUDGING
POPS UPWARD ALONG THE NRN BORDER...OTHERWISE THE CURRENT DRYING
TREND FROM SOUTHWEST TO NORTHEAST LOOKS GOOD.
FOR THURSDAY AND FRIDAY...IT LOOKS LIKE A FLAT RIDGE WILL BE MOVING
ACROSS THE AREA THURSDAY FOLLOWED BY SOUTHWEST FLOW ALOFT ON FRIDAY.
THIS PATTERN LOOKS TO BRING PERIODIC HIGH LEVEL CLOUDS.
WILL DISCUSS THIS WEEKENDS WX IN THE AFTERNOON PACKAGE.
&&
.AVIATION...FOR THE 18Z PACKAGE...BKN TO OVC LOW CLOUD CEILINGS WILL
KEEP FLIGHT CONDITIONS IN SCT MVFR THROUGHOUT THE DAY. EXPECT SCT
RAIN AND SNOW SHOWERS WITH MVFR AND IFR CONDITIONS ESPECIALLY ALONG
THE RIM AND HIGHER TERRAIN. THERE IS A CHANCE FOR SOME ISOLATED
THUNDERSTORMS PRIMARILY IN THE NORTHERN MOST PART OF THE STATE.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM MST
UNTIL 6 PM MST TODAY AZ ZONES 12/13/14/17/40.
&&
Hazardous weather outlook, Mar 29, 7:00 AM MST, 4 hours before
PHXWRKHWO DDHHMM
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST WED MAR 29 2006
AZZ004>018-037>040-300700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST WED MAR 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
RAIN AND SNOW WILL SPREAD OVER NORTHERN ARIZONA TODAY AS A COLD
FRONT PUSHES ACROSS THE AREA. THE COLD FRONT WILL ALSO BRING WINDY
CONDITIONS. THE SNOW LEVEL WILL LOWER TO NEAR 6500 FEET BUT SNOW
ACCUMULATIONS ARE EXPECTED TO REMAIN GENERALLY BELOW 2 INCHES.
ACROSS THE LITTLE COLORADO RIVER VALLEY AND WHITE MOUNTAINS EXPECT
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY
THIS AFTERNOON. SEE THE WIND ADVISORY (PRODUCT PHXNPWFGZ) FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
High Wind, White Mountains
- When
- March 29, 11:00 AM MST to 6:00 PM MST
- Where
- White Mountains forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
High Wind, Little Colorado River Valley in Apache County
- When
- March 29, 1:00 PM MST to 7:00 PM MST
- Where
- Little Colorado River Valley in Apache County forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wisconsin, March 29, 200611 events
- Flooding in Minnesota, March 29 to 31, 20063 events
- Hail in Texas, March 29, 2006$5,000 · 0.75 in hail · 3 events
- Avalanche in Colorado, March 29, 20062 events
- Flood in North Dakota, March 29 to 31, 20061 event
- Waterspout in South Atlantic Coastal Waters, March 29, 20061 event
- Hail in Nebraska, March 29, 20060.88 in hail · 1 event
- Tornado in California, March 29, 2006F0 · 1 event
- Flash Flood in Texas, March 29, 20061 event
- Winter Weather in Hawaii, March 29 to 30, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497948, 5497949.